Here are the findings that have negative impacts on people's health:
- Calorie and fat intake increase
- License to eat more
- Increased 29 percents to have diabetes - since the known side effects of statin are diabetes and muscle aches
- Eat less healthy food
- Slack off on exercise
- Average body-mass has increase from 29 to 31
- Statins provide a false reassurance
- Lead to abandon healthy lifestyles
People should really listen to their body more closely and don't treat the body like a machine. Don't just take the medicine and stop thinking about the root cause of problem (why it caused at the beginning). Medicine like statins do not really treat the cause of why your level of cholesterol increases at the first place, it only lowers it by interrupting the cholesterol production pathway in the body. Researchers should shift their focus on researching on the reason why the body wants to increase it at the first place, and not just blindly reduce it without examining other causes. From the recent research results, we can see that the body still craves for fatty unhealthy foods. I think there must be some connections or biological explanations behind it to cause this behaviors. This phenomenon is really similar to how diet soda actually triggering your body to start craving for sweet things, and then you end up eating more cupcakes or craving for more carbohydrates.
Here are some changes you should consider making include:
- Eating a healthy diet that's low in fat, cholesterol and salt
- Exercising 30 minutes a day - light exercise is fine
- Managing stress - find the root causes of why they are stressing
- Stop bad habits such as smoking or heavy drinking or super size soft drink
In my book (shown on the right), it also has a section describing how statins reduce the production of cholestrol in the body.
Examples of statins:
Atorvastatin, Simvastatin, Rosuvastatin, Pravastatin, Lovastatin, Fluvastatin, Ezetimibe/simvastatin, Pitavastatin, Cerivastatin, Mevastatin, Atorvastatin/Amlodipine, Niacin/simvastatin, Simvastatin/sitagliptin, Niacin/lovastatin
Note: Don't stop taking a statin without talking to your doctor first.